| Model Number |
N/A |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/25/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
Event or Problem Description
The user facility reported a piece of the progreat (2.8 130 cm) catheter broke off in the patient's body.The physician was able snare the piece out, and there were no pieces remaining in the patient.The procedure was successful and the patient was doing fine.Additional information was received on may 29, 2018.There was no blood loss due to the procedure.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in and the completed investigation.Two fractured catheter shafts were received for evaluation.Visual inspection upon receipt found one was the segment from 0 to approximately 476mm from the distal end of the device.Hereinafter this segment is called segment 1 in this report.The other was a segment approximately 930mm in length.Hereinafter this segment is called segment 2 in this report.The total length of segment 1 and segment 2 was found to be approximately 1406mm, which was longer than the total length specified for this product code (=approx.1300mm).This implied that the actual sample had been elongated.Each fracture end is called fracture a, b and c.Segment 1 was subjected to visual and magnifying inspections.It was found to have been compressed on approx.180 - 190mm and on approx.240 - 272mm from its distal end.It was also noted to have the evidence of elongation and buckling on approx.375mm from the distal end segment 2 was subjected to visual and magnifying inspections.It was found to have been elongated on fracture b - approximately 75mm from fracture b and on 830mm from fracture b - fracture c.Fractures a and b were inspected from the lateral side and from the front under magnification.For both, the exposure of the inner layer was found.The shape of fracture a and that of fracture b were found to match each other.Fracture c was inspected from the lateral side and from the front under magnification.The exposures of the stainless steel reinforcement and inner layer were noted.The shaft was noted to have been deformed into an oval shape at the fracture end.Electron microscopic inspection of segment 1 revealed an abrasion generated on the distal segment.From this it is assumable that segment 1 had come into contact with a hard object.The outside and inside diameters were measured on the undamaged portion on segment 2 and confirmed to meet the specifications.A factory-retained progreat sample was exposed to pulling force in the state of being trapped at approximately 150mm from the distal end of the device.As the result, the catheter shaft got elongated and then fractured.Magnifying inspection of the fracture cross-section revealed the exposures of the stainless steel reinforcement and inner layer.Ifu reference: if any resistance is felt, do not remove the micro catheter system by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval.There is no evidence that this event was related to a device defect or malfunction.It is likely that the actual sample got fractured as the result of having been exposed to excessive pulling force in the state of being trapped with a hard object.As a cause of the compression on segment 1, with the consideration that this product is the guidewire-integrated type, it is likely that the actual sample was exposed to compressive force which exceeded the strength limit of this product after the guide wire was removed from the catheter.The exact cause of the reported event cannot be definitively determined based on the available information.